Jump to content
In this section we have spot diagnoses posted on a daily basis since June 2010, now over 1700! You can review the archived cases and read the suggested diagnoses by users and the final comment by Dr Uma Sundram, the Editor-in-Chief and main spot diagnosis host. Case are uploaded each week day by 10 a.m. UK time with the correct diagnosis will generally be posted at 8 p.m. UK time. Why not view the most recent spot diagnosis and proffer a diagnosis?

Case Number : Case 1953 - 23 Nov 2017 Posted By: Uma Sundram

Please read the clinical history and view the images by clicking on them before you proffer your diagnosis.
Submitted Date :
   (0 reviews)

21 year old woman in the ICU with new erythrodermic rash. Tongue with glossitis.


  Report Record

User Feedback


Normal stratum corneum, subtle interface change and upper dermal perivascular and perifollicular lymphocytic infiltrate suggest a drug hypersensitivity syndrome and the mucosal lesions could be a part of it. Some lymphocytes appear to be abnormally large. ? Drug induced pseudolymphoma. Has the patient received anticonvulsants?

Share this comment


Link to comment
share_externally

vincenzo polizzi

Posted

Agree with the normally basket-weave stratum corneum making unlikely MF, but I think also MF in early stages could be looking as this case. So my first spot is MF, folliculotropic variant.

Share this comment


Link to comment
share_externally

Raul Perret

Posted

The patient is in the ICU most probable cause is drug induced rash.

Share this comment


Link to comment
share_externally

vincenzo polizzi

Posted

14 minutes ago, Raul Perret said:

The patient is in the ICU most probable cause is drug induced rash.

Yes. Agree. I was only talking about morphological spot impression. I know drug induced folliculotropic lymphocytic infiltrate may be very atypical. 

Share this comment


Link to comment
share_externally

Nitin Khirwadkar

Posted

Subtle interface and features described above. Drug reaction most likely.

Share this comment


Link to comment
share_externally

Dr. Richard Carr

Posted

I see a lot of lymphoid apoptosis (clues to lupus, kikuchi and lymphoma). Not much actual necrosis on the keratinocytes compared with the density of infiltrate.

I struggled with lymphoid atypia here and need a thin H&E but thought there were some atypical lymphoid cells.

I like the suggestion of a "pseudolymphomatous" drug rash certainly fits well with "new" onset.

I'd wonder about infections including viruses. I'd also consider a lymphoma in the DDx.

Sadly there appear to be at least 55 causes of glossitis (including infections & drugs) so I found this clue not too helpful.

Causes of erythroderma certainly includes drugs (top of the list I guess for new onest), Sezary (which histologically is a possibility but "new" onset) and even rarely HIV.

Not sure histology helps much though as we still have the same conundrum and suspect the clinical will work it out!

Share this comment


Link to comment
share_externally

Uma Sundram

Posted

Patient has a prior h/o seizures and was on anti convulsants, which initiated the rash. Drug induced pseudo lymphoma. Patient also had elevated AST and ALT due to the medication and was waiting to be transported for work up for liver transplant. Based on the diagnosis, the drug was stopped and the patient left the hospital 2 weeks later, liver intact.

Share this comment


Link to comment
share_externally



Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...

×
×
  • Create New...